MAUDE Adverse Event Report: iotaMotion Inc. Drive Unit component of iotaSOFT Insertion System

iotaMotion Inc. Drive Unit component of iotaSOFT Insertion System
Model Number IM-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bone screw is machined from titanium ti 6al 4v-eli (astm f136 standard specification for wrought titanium-6aluminum-4vanadium eli (extra low interstitial) alloy for surgical implant applications) which is commonly used for implants such as plate/screws for bone fixation.Titanium is non-magnetic therefore, the risk of any ci or mri interference is minimal.Titanium is generally considered safe and compatible with mri and does not interfere significantly with the magnetic field of the mri.In addition, the size of the bone screw that was left in place is approximately 3mm in length with a 1mm diameter.
 
Event or Problem Description
It was reported to the company that after a successful ci electrode array placement, the base of the drive unit was being removed from its fixation (2 self-drilling screws) on the skull and one (1) of the screw heads separated from the shaft during the removal.The surgeon decided to leave the screw in the skull and used the drill to smooth down any protrusion of the screw.Surgeon completed the procedure successfully.The broken screw head was returned to the manufacturer.The component (screw) is undergoing in house inspection to ascertain cause of srew failure.Follow-up status on patient recovery and safe and effective use with implant will be monitored.The bone screw is machined from titanium ti 6al 4v-eli (astm f136 standard specification for wrought titanium-6aluminum-4vanadium eli (extra low interstitial) alloy for surgical implant applications) which is commonly used for implants such as plate/screws for bone fixation.Titanium is non-magnetic therefore, the risk of any ci or mri interference is minimal.Titanium is generally considered safe and compatible with mri and does not interfere significantly with the magnetic field of the mri.In addition, the size of the bone screw that was left in place is approximately 3mm in length with a 1mm diameter.
 
Additional Manufacturer Narrative
The bone screw is machined from titanium ti 6al 4v-eli (astm f136 standard specification for wrought titanium-6aluminum-4vanadium eli (extra-low interstitial) alloy for surgical implant applications) which is commonly used for implants such as plate/screws for bone fixation.Titanium is non-magnetic therefore, the risk of any ci or mri interference is minimal.Titanium is generally considered safe and compatible with mri and does not interfere significantly with the magnetic field of the mri.In addition, the size of the bone screw that was left in place is approximately 3 mm in length with a 1 mm diameter.Investigation completed.
 
Event or Problem Description
It was reported to the company that after a successful ci electrode array placement, the base of the drive unit was being removed from its fixation (2 self-drilling screws) on the skull and one (1) of the screw heads separated from the shaft during the removal.The surgeon decided to leave the screw in the skull and used the drill to smooth down any protrusion of the screw.Surgeon completed the procedure successfully.The broken screw head was returned to the manufacturer.The component (screw) is undergoing inhouse inspection to ascertain cause of screw failure.Follow-up status on patient recovery and safe and effective use with implant will be monitored.The bone screw is machined from titanium ti 6al 4v-eli (astm f136 standard specification for wrought titanium-6aluminum-4vanadium eli (extra-low interstitial) alloy for surgical implant applications) which is commonly used for implants such as plate/screws for bone fixation.Titanium is non-magnetic therefore, the risk of any ci or mri interference is minimal.Titanium is generally considered safe and compatible with mri and does not interfere significantly with the magnetic field of the mri.In addition, the size of the bone screw that was left in place is approximately 3 mm in length with a 1 mm diameter.

Brand Name
Drive Unit component of iotaSOFT Insertion System
Common Device Name
Drive Unit
Manufacturer (Section D)
iotaMotion Inc.
4205 white bear parkway
suite 600
st. paul 55110
Manufacturer (Section G)
Nextern
10601 fountains drive
maple grove 55369
Manufacturer Contact
khamporn pendergrass
4205 white bear parkway
suite 600
st. paul 55110
+1(651)447-4177
MDR Report Key20812304
Report Number3030411493-2024-00003
Device Sequence Number15937806
Product Code QQH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN190055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model NumberIM-05
Device Lot Number502480
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown